IDEAS home Printed from https://ideas.repec.org/a/ier/iecrev/v38y1997i4p945-50.html
   My bibliography  Save this article

Portfolio Response to a Shift in a Return Distribution: The Case of n-Dependent Assets

Author

Listed:
  • Mitchell, Douglas W
  • Douglas, Stratford M

Abstract

Recent papers have shown utility function conditions that are sufficient, in a two-asset context with or without stochastic dependence, for a conditional first-order stochastically dominating shift (or a conditional mean-preserving contraction) of one asset's return distribution never to result in a decline in holdings of that asset. The present paper shows that these conditions are sufficient even when there are an arbitrary number of assets. Copyright 1997 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.

Suggested Citation

  • Mitchell, Douglas W & Douglas, Stratford M, 1997. "Portfolio Response to a Shift in a Return Distribution: The Case of n-Dependent Assets," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 38(4), pages 945-950, November.
  • Handle: RePEc:ier:iecrev:v:38:y:1997:i:4:p:945-50
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Hennessy, David A., 1998. "Risk Market Innovations and Choice," International Review of Economics & Finance, Elsevier, vol. 7(3), pages 331-341.
    2. Eichner, Thomas, 2011. "Portfolio selection and duality under mean variance preferences," Insurance: Mathematics and Economics, Elsevier, vol. 48(1), pages 146-152, January.
    3. Gelles, Gregory M. & Mitchell, Douglas W., 2002. "Increasingly mean-seeking utility functions and n-asset portfolios," The Quarterly Review of Economics and Finance, Elsevier, vol. 42(5), pages 911-919.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ier:iecrev:v:38:y:1997:i:4:p:945-50. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (). General contact details of provider: http://edirc.repec.org/data/deupaus.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.